Heat, Morgan
- When
- August 19, 12:00 PM CST to 4:00 PM CST
- Where
- Morgan forecast zone
- Reported by
- ASOS
- Coordinates
- 34.454, -86.853 (the zone’s center; the record gives no point)
The heat index peaked at 107 degrees.
Heat index values reached 105-107 degrees in northwest Alabama during the early to mid afternoon hours.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Heat index values reached 105-107 degrees in northwest Alabama during the early to mid afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 19, 10:30 AM CST, 1 hour 30 minutes earlier.
Area Forecast Discussion National Weather Service Huntsville AL 1130 AM CDT Mon Aug 19 2019 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 749 AM CDT Mon Aug 19 2019 Extensive mid and high clouds are found in advance of an elongated 5h trof axis. Have adjusted sky grids to account for this trend. Virga and perhaps a few sprinkles were occurring in portions of north central and northeast AL. With few clouds behind the trof axis, expect the hottest temps to be in NW AL/Shoals area where the current Heat Advisory resides. Isolated thunderstorms still look reasonable later this afternoon per latest HRRR guidance. .SHORT TERM...(Tonight through Wednesday night) Issued at 345 AM CDT Mon Aug 19 2019 Any ongoing convective activity should rapidly diminish after sunset this evening. Scattered cirrus clouds are expected to continue overnight, with mild low temperatures in the low to mid 70s. Tomorrow, the upper level ridging builds farther northward into the Central Plains. Although heights over the TN Valley do not significantly change, increasing surface convergence will lead to higher thunderstorm coverage tomorrow than is expected today. Because of this, high temperatures are limited to the mid 90s and heat indices mostly remain between 100 and 105. However, some isolated areas above 105 are possible, making additional heat advisories possible tomorrow. Because of the axis of surface convergence combined with possible remnant outflow boundaries, an isolated shower or thunderstorm remains possible overnight tomorrow night as low temperatures once again only decrease to the low to mid 70s. As the upper level ridge remains over the Central Plains, the regime of northwest flow aloft sets us up for higher chances for showers and thunderstorms Wednesday into Wednesday night. Higher cloud cover and rain chances will limit high temperatures in the mid 90s on Wednesday. POPs were kept in the chance range for now, but as confidence in timing and placement increases, I would not be surprised if these were elevated to likely. Wednesday night will continue to see elevated chances for showers and thunderstorms due to a shortwave trough digging into the Great Lakes region. This shortwave will push a surface low into the Northeast, dragging a weak surface boundary through the Midwest and into the Mid-Mississippi Valley. Moisture convergence along this axis will see rain chances pick up Wednesday night heading into Thursday. .LONG TERM...(Thursday through Sunday) Issued at 345 AM CDT Mon Aug 19 2019 After a very warm to hot first half of the week, slightly cooler temperatures and wetter conditions are forecast across the Tennessee Valley to close out the week. An upper low moving to the ESE across the Hudson Bay and Quebec will help in the development of a surface low north of the Great Lakes on Wednesday, deepening as it moves across the St Lawrence Seaway late in the week. A cold front trailing behind this low, being pushed to the south by high pressure building southward from central Canada, will approach the forecast area. As has been the case the past few days, the various medium range models vary somewhat on where the boundary will actually settle. Going with a blend, the front should reach the TN/AL border sometime late Friday into Saturday. Before then, a persistent southerly flow rounding high pressure off of the east coast will gradually increase atmospheric moisture content, with precipitable water amounts rising into the 1.8" to 2.1" range in the Thu-Sat timeframe. This moisture, aided by lift from the approaching boundary, and a more unstable atmosphere will yield good rain chances for the late week. The GFS/ECMWF/Canadian to a degree all painted showers over the region during the late week with the frontal boundary, so went with likely chances of showers and thunderstorms for Thu/Fri. More uncertainly on where the front ends up and greater model spread yielded lower rain chances for the weekend, but still in the scattered range (25-54%). GFS soundings suggest that stronger storms are possible on Thursday, with gusty winds and locally heavy downpours. More clouds and shower activity will put a damper on daily temperatures. High temperatures on Thursday should range into the lower 90s, and upper 80s for Fri-Sun. Low temperatures in the lower 70s Thu-Sat mornings, should cool to near 70 by Sunday morning. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1129 AM CDT Mon Aug 19 2019 VFR conditions are expected this afternoon into this evening. An isolated thunderstorm cannot be ruled out, but the probability is too low to include in the TAFs. Patchy BR is anticipated late tonight after 10Z with MVFR visibility of 3-5SM expected. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Heat Advisory until 7 PM CDT this evening for ALZ001>003. TN...NONE. && NEAR TERM...17 SHORT TERM...30 LONG TERM...RSB AVIATION...17 For more information please visit our website at weather.gov/huntsville.
Hazardous Weather Outlook National Weather Service Huntsville AL 352 AM CDT Mon Aug 19 2019 ALZ001>003-200000- Lauderdale-Colbert-Franklin AL- 352 AM CDT Mon Aug 19 2019 This Hazardous Weather Outlook is for northwest Alabama. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. High temperatures reaching the mid to upper 90s combined with dew points in the low to mid 70s will create dangerous heat conditions. A Heat Advisory will be in effect from noon to 7 PM CDT today due to expected heat index values reaching 105 to 110. There is a slight chance for isolated showers and thunderstorms late this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Afternoon highs Tuesday and Wednesday will climb well into the mid 90s, with maximum heat index readings reaching 100 to 105 degrees in some locations. Otherwise, scattered thunderstorms are possible for much of the work week, especially from Tuesday onward. Gusty winds and locally heavy rainfall will be the primary threats. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time. ALZ004>010-016-TNZ076-096-097-200000- Lawrence-Limestone-Madison-Morgan-Marshall-Jackson-DeKalb-Cullman- Moore-Lincoln-Franklin TN- 352 AM CDT Mon Aug 19 2019 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. There is a slight chance for isolated showers and thunderstorms this afternoon. Gusty winds and locally heavy rainfall will be the primary threats. Afternoon high temperatures will reach the mid 90s with maximum heat indices reaching 100 to 105, creating potentially dangerous heat conditions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Afternoon highs Tuesday and Wednesday will climb well into the mid 90s, with maximum heat index readings reaching 100 to 105 degrees in some locations. Otherwise, scattered thunderstorms are possible for much of the work week, especially from Tuesday onward. Gusty winds and locally heavy rainfall will be the primary threats. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
Special Weather Statement National Weather Service Huntsville AL 1258 PM CDT Mon Aug 19 2019 ALZ009-010-191830- DeKalb AL-Jackson AL- 1258 PM CDT Mon Aug 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON AND CENTRAL DEKALB COUNTIES UNTIL 130 PM CDT... At 1258 PM CDT, Doppler radar was tracking a strong thunderstorm over Section, or 7 miles northwest of Rainsville, moving northeast at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rainsville, Sylvania, Powell, Section and Dutton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong gusty winds will be capable of knocking down small tree limbs along with other small unsecured items. Seek safe shelter until this storm has passed. && LAT...LON 3447 8597 3457 8604 3470 8588 3453 8576 TIME...MOT...LOC 1758Z 239DEG 8KT 3457 8594 09
The national radar mosaic for the moment the first event began.
6 heat. Local standard time, as filed.
The heat index peaked at 107 degrees.
The heat index peaked at 107 degrees.
The heat index reached around 106 degrees.
The heat index reached around 106 degrees.
The heat index reached around 106 degrees.
The heat index reached around 106 degrees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2019Every state in 2019This day in weather historyWarnings in Alabama, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837407, 837408, 837404, 837405, 837406, 837409.